Alert archive / Virginia / Storm Warnings in 2026
Storm Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this storm warning at Feb 6, 2026, 3:05 AM EST. It took effect at Feb 7, 2026, 6:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2026, 3:05 AM EST (08:05 UTC)
- In effect from
- Feb 7, 2026, 6:00 AM EST
- Expired
- Feb 7, 2026, 9:30 PM EST
- In force
- 16 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this storm warning went out at Feb 6, 1:39 AM EST, 1 hour 26 minutes earlier. Its key messages:
- 1) A clipper system may bring light snow to parts of the area late Friday/Friday night. 2) Windy and brutally cold conditions are expected Friday night through Sunday morning. Both a High Wind Watch (wind gusts of 50-55 mph expected) and an Extreme Cold Watch (wind chills approaching -10F) have been issued for the Eastern Shore Saturday/Saturday night. Additional wind and cold weather advisories will likely be needed during this timeframe. 3) Warmer temperatures, likely going a little above normal for the 1st time in nearly 15 days, are expected next week.
Area forecast discussion, Feb 6, 1:39 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
139 AM EST Fri Feb 6 2026
.WHAT HAS CHANGED...
A very light (<0.5") accumulation of snow possible late Friday
into Friday night. Winds have been increased slightly on
Saturday, and a High Wind Watch has been issued for the Eastern
Shore, with additional wind headlines likely for areas east of
I-95. An Extreme Cold Watch has been issued for the Eastern
Shore as wind chills are forecast to drop to as low as -10F.
Additional Cold Weather headlines are expected Saturday night
across the remainder of the area.
&&
.KEY MESSAGES...
1) A clipper system may bring light snow to parts of the area late
Friday/Friday night.
2) Windy and brutally cold conditions are expected Friday night
through Sunday morning. Both a High Wind Watch (wind gusts of 50-55
mph expected) and an Extreme Cold Watch (wind chills approaching
-10F) have been issued for the Eastern Shore Saturday/Saturday
night. Additional wind and cold weather advisories will likely be
needed during this timeframe.
3) Warmer temperatures, likely going a little above normal for the
1st time in nearly 15 days, are expected next week.
&&
.DISCUSSION...
As of 257 PM EST Thursday...
KEY MESSAGE 1...A clipper system may bring light snow to parts
of the area late Friday/Friday night.
A deep trough aloft is progged to amplify and drop SE from the
Hudson Bay Friday. A clipper system will cross the area Friday
afternoon through Friday night, potentially bringing a combination
of rain, rain/snow mix, and light snow to the area. Temperatures
will rise well above freezing (upper 30s-around 40F) prior to the
onset of the precip on Friday. However, once the lowest levels
saturate, temperatures drop to 32-34F and precip should be in the
form of snow along and north of I-64. Rain or a rain/snow mix is
expected farther south, with potentially just rain falling in S VA
and NE NC for a majority of the event. Additionally, precipitation
intensity will be light, so even if it does snow for a few hrs, not
expecting any travel impacts given temps at or above freezing. The
track of the shortwave still suggests that the best chances will be
north of I-64 (and especially across the northern Neck and eastern
shore. Global ensembles have a mean of a few tenths of an inch, with
no higher than 10-20% probs for 1" across far northern portions of
the area.
KEY MESSAGE 2...Windy and brutally cold conditions are expected
Friday night through Sunday morning. Both a High Wind Watch
(wind gusts of 50-55 mph expected) and an Extreme Cold Watch
(wind chills approaching -10F) have been issued for the Eastern
Shore Saturday/Saturday night. Additional wind and cold weather
advisories will likely be needed during this timeframe.
A surface low is forecast to develop Friday off the Carolina coast
and will rapidly deepen to a strong ~980 mb low pressure system by
Saturday evening. Rapid pressure rises are expected as this low
lifts further offshore on Saturday as high pressure will dive down
through Great Lakes region. Additionally, forecast soundings across
the area indicate that strong winds will be able mix down to the
surface Saturday through Saturday evening. A High Wind Watch has
been issued for the Eastern Shore due to the longer duration of 50-
55 mph gusts expected. Wind Advisories are likely for areas along
and east of I-95, where gusts of 35-50 mph are possible (highest
gusts closest to the coast). There is high confidence that the
clipper system will usher in a reinforcing shot of very cold air.
This will result in another cold (though mainly dry) weekend with
temperatures well below normal. While much colder than normal area-
wide are forecast, the setup will really favor the coldest
conditions over the NE with highs only in the 20s Sat-Sun, as south
central VA and interior NE NC see highs into the mid 30s. Lows drop
into the teens (potentially upper single digits north) Saturday
night with breezy to windy conditions continuing (especially near
the coast). Wind chills during the day Saturday will struggle to
make it out of the single digits across the north and the teens in
the south as winds quickly ramp up. Along the Eastern Shore, wind
chills are forecast to drop to -10F Saturday night, so an Extreme
Cold Watch has been issued. Other areas along the coast and in the
NE counties may see marginal conditions for an Extreme Cold Watch,
so the current Watch may need to be expanded in subsequent forecasts
if deemed necessary. Otherwise, Cold Weather Advisories are likely
for the remainder of the area Saturday night and may be necessary
through the day on Saturday in some areas.
KEY MESSAGE 3...Warmer temperatures, likely going a little
above normal for the 1st time in nearly 15 days, are expected
next week.
After another very cold weekend, and what has been a significant
cold stretch, the upper level pattern finally appears to show a bit
of an upper level ridge expanding north from the Gulf into the SE
CONUS Tue-Wed. Temperatures well into the 50s, and possibly even
warmer, are expected at least for much of VA and NE NC (while
staying cooler on the Eastern Shore). This should allow for
significant melting of any remaining snow/ice pack.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 140 AM EST Friday...
VFR conditions prevail through the early afternoon. Rain and
snow showers move in from W to E from mid afternoon into
tonight. This will allow for CIGs to drop to MVFR across the
Piedmont by around 20z, reaching RIC by around 22z. CIGs
continue to lower to IFR, reaching RIC around 23-00z, PHF/ORF
around 1z, and ECG around 2z. Rain and snow showers likely
change over to plain snow across most terminals by 00z. VIS may
drop to IFR with any snow. However, ECG and ORF may remain a
rain/snow mix. CIGs improve to VFR behind the rain/snow showers
with all terminals VFR (except SBY) by 7z. MVFR CIGs may remain
at SBY through around 9z. Additionally, cannot rule out an
isolated flurry or light snow shower early Sat morning, however,
confidence is low. Otherwise, light and variable winds early
this morning become SW 5-10 kt Fri afternoon, becoming NW Sat
night behind the rain/snow.
Outlook: A strong cold front crosses the region tonight. Gusty
NW winds (40+ kts) are likely behind the front from early Sat
morning into Sat evening. Winds remain breezy along the coast
and at SBY through Sun.
&&
.MARINE...
As of 400 PM EST Thursday...
Key Messages:
- Small Craft Advisories remain in effect for the lower
Chesapeake Bay, Currituck Sound, and coastal waters south of
Cape Charles tonight.
- Strong Gale conditions or low-end Storm conditions prevail
Saturday through Saturday night behind a strong cold front.
Coastal waters N of the VA-NC border are now in a Storm Watch,
with a Gale Watch in effect for all remaining waters.
- Heavy Freezing Spray Watches have been expanded down to the
VA-NC border on the Ocean, and remain in effect for the
Chesapeake Bay from Saturday morning into Sunday morning.
Latest surface analysis depicts ~1005mb sfc low pressure off the
SE coast, keeping northerly winds a bit elevated across the region.
Still have SCAs in effect for the lower Bay, sound, and the Ocean
S of Cape Charles. Seas are still 4-6 ft over the southern
Ocean zones. Sub- SCA conditions prevail elsewhere with seas 3-4
ft and waves 1-2 ft or less.
Weak high pressure settles over the region overnight and will
remain in place into Fri aftn. Should see all headlines end w/
relatively light winds and seas 3-4 ft or less. However, a cold
front crosses the local waters Fri night, with impressive CAA
lagging behind by 3-6 hrs, spreading in from the NW between
06-12Z/Sat AM. The combination of a ~1035 mb sfc high building
SE from the upper midwest into the local waters, and deepening
low pressure off the mid-Atlc coast will lead to a strong
pressure gradient area- wide Sat into Sat night. Pressure rises
on the order of 9-12mb/6 hr are likely Sat morning, along with
enhanced downward motion on the back side of a departing
shortwave. Have upgraded the VA-NC ocean zones to a Storm Watch
for NW winds increasing to ~40 kt with frequent gusts to 50 kt.
Gale watches remain in effect elsewhere- NW winds quickly
increasing to 30-40 kt with gusts up to 45 kt. Local wind probs
for 48 kt gusts were 50-90% across the coastal waters (highest
across the coastal waters north of the VA/NC border) and less
than 40% across the Ches Bay.
Given the strong winds and cold temps, moderate to heavy freezing
spray is also likely Sat and Sun. Heavy Freezing Spray Watches
have been expanded south to include the Ocean down to the VA-NC
border, and remain in effect for the Ches Bay and coastal
waters north of Cape Charles Light. While the watch ends on Sun
morning, light to moderate freezing spray will continue to be
possible through the day Sun. Will also note that light to
moderate freezing spray is possible across the upper rivers,
Currituck Sound, and southern coastal waters as well, with
Freezing Spray Advisories likely as we get closer. Additionally,
given the strong winds, waves and seas are expected to build to
5-8 ft and 6-11 ft respectively this weekend. Otherwise, given
the strong NW winds this weekend, another period of low water
levels appears likely for the Currituck Sound, and possible the
upper Bay.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Wind Watch from Saturday morning through Saturday evening
for MDZ021>025.
Extreme Cold Watch from Saturday evening through Sunday
morning for MDZ021>025.
NC...None.
VA...High Wind Watch from Saturday morning through Saturday evening
for VAZ099-100.
Extreme Cold Watch from Saturday evening through Sunday
morning for VAZ099-100.
MARINE...Gale Watch from late tonight through Sunday morning for
ANZ630>632-634-658.
Heavy Freezing Spray Watch from Saturday morning through
Sunday morning for ANZ630>632-634-650-652-654-656.
Gale Watch from Saturday morning through late Saturday night
for ANZ633-635>638.
Storm Watch from Saturday morning through late Saturday night
for ANZ650-652-654-656.
Small Craft Advisory until 10 AM EST this morning for ANZ658.
&&
DISCUSSION...ERI/NB
AVIATION...RMM
MARINE...LKBHazardous weather outlook, Feb 5, 1:39 PM EST, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 139 PM EST Thu Feb 5 2026 NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>098-509>525-061845- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George (including Hopewell and Petersburg)- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 139 PM EST Thu Feb 5 2026 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions are expected Saturday through Sunday morning, with gusts of 35-50 mph possible in most areas (highest closer to the coast). .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ099-100-061845- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 139 PM EST Thu Feb 5 2026 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...EXTREME COLD WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Extreme Cold Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:23 AM EST | Cold Weather Advisory | AKQ | Accomack, Amelia, Caroline, Charles City, Chesterfield, Cumberland and 39 more | 3 days |
| Feb 6, 2:23 AM EST | Extreme Cold Watch | AKQ | Gloucester, James City, Mathews, Southampton, Surry, York and 7 more | 25 hr |
| Feb 6, 2:23 AM EST | Extreme Cold Warning | AKQ | Accomack, Gloucester, James City, Mathews, Northampton, Surry and 7 more | 56 hr |
| Feb 6, 2:57 AM EST | High Wind Warning | AKQ | Accomack, Northampton, City of Virginia Beach | 35 hr |
| Feb 6, 2:57 AM EST | Wind Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Chesterfield and 43 more | 42 hr |
| Feb 6, 3:05 AM EST | Gale Warning | AKQ | 57 hr | |
| Feb 6, 3:05 AM EST | Heavy Freezing Spray Warning | AKQ | 52 hr | |
| Feb 6, 1:47 PM EST | Heavy Freezing Spray Advisory | AKQ | 68 hr | |
| Feb 6, 3:03 PM EST | Winter Weather Advisory | AKQ | Amelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Goochland and 21 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.